Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, OH

October 20, 2016Perry County, Ohio

NWS Wilmington, OH issued this special weather statement at Oct 20, 2016, 12:13 AM EDT for Perry County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2016, 12:13 AM EDT (04:13 UTC)
Expired
Oct 20, 2016, 12:30 AM EDT
In force
17 min
Issued by
NWS Wilmington, OH

County Perry County, OH

The radar

The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS81 KILN 200413
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 AM EDT THU OCT 20 2016
 
OHZ065-074-200430-
HOCKING OH-FAIRFIELD OH-
1213 AM EDT THU OCT 20 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOCKING AND
SOUTHEASTERN FAIRFIELD COUNTIES UNTIL 1230 AM EDT...

AT 1213 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LOGAN...
MOVING EAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
LOGAN AND OREVILLE. 

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3955 8243 3968 8245 3969 8237 3960 8238
      3959 8226 3957 8226 3956 8221
TIME...MOT...LOC 0413Z 261DEG 49KT 3959 8238 

$$

NOVAK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Oct 19, 8:37 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Oct 19, 8:37 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
837 PM EDT Wed Oct 19 2016

.SYNOPSIS...
Occasional showers and thunderstorms will be possible tonight as
a boundary lifts slowly north across the Ohio Valley. This
boundary will push back through the area Thursday into Thursday
night, resulting in a continued chance for showers and
thunderstorms. A drier but much cooler airmass will settle into
the area for the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The frontal boundary remains nearly stationary near the Ohio River.
Clusters of thunderstorms have developed along and north of the
boundary. Though severe threat is diminishing with loss of daytime
heating, strong thunderstorms containing heavy rain will persist
tonight as the boundary lifts gradually north through the
overnight hours and additional waves ride up along the boundary.
This will allow for widespread pcpn to continue through tonight,
with convection trending northward according to latest models.
Surface based instabilities will drop off overnight, but with the
models hanging on to at least some weak elevated instabilities,
will go ahead and include at least a chance of some embedded
thunderstorms through the night.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
An upper level trough will pivot east across the region Thursday
into Friday. This will help push the cold front east through our
area Thursday into Thursday night. With additional waves moving up
along the front, widespread pcpn will continue through the day on
Thursday, before beginning to taper off from west to east
Thursday night. Some better instabilities will once again be
pulled up into our area ahead of the front, primarily along and
southeast of the I-71 corridor.

As the better shear sags southeast with the front through the
day, we may once again end up with a narrow corridor of overlap
between the better instability and increasing shear values. This
could result in a marginal severe threat across about the
southeast half of our area through Thursday afternoon. Temperatures
will likely end up being somewhat non diurnal, especially across
our northwest as we start to get into some better low level CAA
behind the front.

Low level CAA will continue through the day Friday with 850 mb
temperatures dropping down to below zero degrees celsius through
the afternoon. This will result well below normal temperatures
with highs on Friday only in the low to mid 50s expected.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
On Saturday an upper level low will be pulling east of the area with
the upper level trough axis also just east of the region. 850 mb
temperatures will continue to remain rather cold for this time of
year (1 to 2 SD below normal via the NAEFS and GEFS) with both the
GFS and ECMWF showing values just below zero. During the day
Saturday low level thicknesses and temperatures will slowly start to
warm but will remain low enough to keep high temperatures below
normal for this time of year. On the back side of the upper level
low the CMC/ GFS/ ECMWF are hinting at some possible wrap around
weak showers forming Saturday so have kept low chance PoPs in the
forecast. Any showers that do form will be weak though and with
PWATs around 0.35" coverage should be low.

Monday another shortwave will dive south and rotate around the upper
level low over Quebec with a weak surface cold front pushing through
the area Monday morning. The ECMWF is more progressive with the
shortwave and surface cold front while the CMC and GFS is about 6 -
12 hours slower. Either way the better upper level forcing (PVA) all
slides east of the area with PWATs remaining around or below 0.75".
Due to the mentioned above have kept the area dry Monday into
Tuesday. As of now the cold front also looks rather weak across our
area. The upper level trough axis remains east of the region keeping
the heart of the coldest air east as well. Towards the end of the
long term mid-level heights will start to rise across Ohio (576-580
dam). This will equate to rising high temperatures and above normal
temperatures Tuesday through Wednesday.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
Slow moving boundary will continue to plague aviation concerns.
Thunderstorms containing IFR will affect TAF sites tonight. CVG
and LUK will see the most impact to start being near the
boundary. Northern sites will receive somewhat weaker
thunderstorms later tonight as the boundary lifts north of the
Ohio River.

A potent wave of low pressure will travel up the front late
tonight through Thursday. This feature will provide extra moisture
convergence and lift to result in widespread showers and embedded
thunderstorms. Model soundings indicate ceilings below 1000 ft in
the IFR category at northern sites, while southern sites CVG and
LUK enjoy slightly higher ceilings in the MVFR range. Gradual
improvement may begin at CVG after 00z Friday as the system
translates east. Winds will shift from southeast to north, with
gusts over 20 knots possible at DAY.

OUTLOOK...MVFR to IFR ceilings and visibilities likely Thursday
night into Friday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...Coniglio/JGL
SHORT TERM...JGL
LONG TERM...Haines
AVIATION...Coniglio
Hazardous weather outlook, Oct 19, 11:07 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1107 PM EDT WED OCT 19 2016

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>063-070>072-077-078-210315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
1107 PM EDT WED OCT 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SEVERAL ROUNDS OF SHOWERS WILL LEAD TO THE POTENTIAL FOR ISOLATED
FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF SHOWERS WILL LEAD TO THE POTENTIAL FOR ISOLATED
FLOODING THROUGH THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ094>100-OHZ064-065-073-074-079>082-088-210315-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1107 PM EDT WED OCT 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

SEVERAL ROUNDS OF SHOWERS AND SOME THUNDERSTORMS WILL LEAD TO THE
POTENTIAL FOR ISOLATED FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF SHOWERS AND SOME STORMS WILL LEAD TO THE
POTENTIAL FOR ISOLATED FLOODING THROUGH THURSDAY EVENING.

ISOLATED SEVERE WEATHER WILL BE POSSIBLE ON THURSDAY WITH DAMAGING
WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 19, 11:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1114 PM EDT WED OCT 19 2016

OHZ056-065-200400-
LICKING OH-FAIRFIELD OH-
1114 PM EDT WED OCT 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING AND
NORTHERN FAIRFIELD COUNTIES UNTIL MIDNIGHT EDT...

AT 1114 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BALTIMORE...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
PICKERINGTON...HEATH...BALTIMORE...BUCKEYE LAKE...HEBRON...
MILLERSPORT...PLEASANTVILLE...HARBOR HILLS...FAIRFIELD BEACH...
THORNPORT...ETNA...THURSTON...KIRKERSVILLE...CARROLL...GRATIOT...
BROWNSVILLE...INTERSTATE 70 AT STATE ROUTE 13...INTERSTATE 70 AT
STATE ROUTE 37...TOBOSO AND STATE ROUTE 158 AT STATE ROUTE 204.

THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 118 AND 142...AND
NEAR MILE MARKER 144.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
      3984 8247 3983 8240 3979 8240 3978 8272
      3994 8275 4006 8219
TIME...MOT...LOC 0314Z 261DEG 34KT 3987 8268

NOVAK
Special weather statement, Oct 19, 11:17 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1117 PM EDT WED OCT 19 2016

OHZ056-200400-
LICKING OH-
1117 PM EDT WED OCT 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LICKING COUNTY UNTIL
MIDNIGHT EDT...

AT 1117 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
PATASKALA...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...PATASKALA...HANOVER...GRANVILLE SOUTH...
BEECHWOOD TRAILS...MARNE...ETNA AND TOBOSO.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4006 8219 3995 8270 4003 8273 4021 8219
TIME...MOT...LOC 0317Z 261DEG 34KT 3997 8265

NOVAK
Special weather statement, Oct 19, 11:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 PM EDT WED OCT 19 2016

OHZ065-200415-
FAIRFIELD OH-
1158 PM EDT WED OCT 19 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FAIRFIELD COUNTY
UNTIL 1215 AM EDT...

AT 1158 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LANCASTER...MOVING EAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
LANCASTER...BREMEN...PLEASANTVILLE...RUSHVILLE...WEST RUSHVILLE...
DUMONTVILLE AND NORTH BERNE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3969 8237 3965 8260 3979 8266 3984 8247
      3984 8243 3983 8240 3975 8240 3974 8237
TIME...MOT...LOC 0358Z 261DEG 49KT 3973 8253

NOVAK
Local storm report, Oct 20, 12:01 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 AM EDT THU OCT 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     FLASH FLOOD      5 SW ERLANGER           38.96N 84.65W
10/19/2016                   BOONE              KY   LAW ENFORCEMENT

            WATER FLOWING INTO BASEMENT ON BLACKSMITH PLACE IN
            FLORENCE.

&&

BC
Local storm report, Oct 20, 12:13 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 AM EDT THU OCT 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     FLASH FLOOD      4 SW BETHEL             38.93N 84.14W
10/19/2016                   CLERMONT           OH   LAW ENFORCEMENT

            HIGH WATER AT INTERSECTION OF STATE ROUTES 222 AND 232.

&&

BC
Special weather statement, Oct 20, 12:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 AM EDT THU OCT 20 2016

OHZ065-074-200430-
HOCKING OH-FAIRFIELD OH-
1213 AM EDT THU OCT 20 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOCKING AND
SOUTHEASTERN FAIRFIELD COUNTIES UNTIL 1230 AM EDT...

AT 1213 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LOGAN...
MOVING EAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
LOGAN AND OREVILLE.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3955 8243 3968 8245 3969 8237 3960 8238
      3959 8226 3957 8226 3956 8221
TIME...MOT...LOC 0413Z 261DEG 49KT 3959 8238

NOVAK

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 8:09 PM EDTAreal Flood AdvisoryILNBrown, Clermont2 hr
Oct 19, 8:10 PM EDTSevere Thunderstorm WarningILNBrown, Clermont35 min
Oct 19, 8:42 PM EDTSevere Thunderstorm WarningILNAdams, Brown33 min
Oct 19, 8:58 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Oct 19, 9:17 PM EDTFlash Flood WarningILNBrown, Clermont3 hr
Oct 19, 9:21 PM EDTAreal Flood AdvisoryILNButler, Montgomery, Preble, Warren114 min
Oct 19, 9:50 PM EDTAreal Flood AdvisoryILNGreene, Montgomery, Warren3 hr
Oct 19, 10:15 PM EDTAreal Flood AdvisoryILNClark, Clinton, Fayette, Greene, Madison3 hr
Oct 19, 10:18 PM EDTSpecial Weather StatementILNAdams27 min
Oct 19, 10:23 PM EDTSpecial Weather StatementILNHighland37 min
Oct 19, 10:26 PM EDTSevere Thunderstorm WarningILNAdams, Brown34 min
Oct 19, 10:34 PM EDTAreal Flood AdvisoryILNAdams, Pike116 min
Oct 19, 10:49 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Pickaway101 min
Oct 19, 10:54 PM EDTSpecial Weather StatementILNAdams36 min
Oct 19, 11:14 PM EDTSpecial Weather StatementILNLicking46 min
Oct 19, 11:17 PM EDTSpecial Weather StatementILNLicking43 min
Oct 19, 11:21 PM EDTSevere Thunderstorm WarningILNLicking24 min
Oct 19, 11:32 PM EDTAreal Flood AdvisoryILNFairfield, Licking118 min
Oct 19, 11:58 PM EDTSpecial Weather StatementILNFairfield17 min
Oct 19, 9:12 PM EDTFlash Flood WarningILNBoone, Gallatin, Kenton3 hr
Oct 20, 11:02 AM EDTSpecial Weather StatementILNGrant, Owen28 min
Oct 19, 8:05 PM EDTAreal Flood AdvisoryILNDearborn, Ohio, Ripley, Switzerland3 hr
Oct 19, 10:47 PM EDTSpecial Weather StatementILNRipley28 min
Oct 19, 11:13 PM EDTSpecial Weather StatementILNDearborn, Ripley32 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.